Citation: Mj. "All I Wanted to Do Was Sleep: An Experience with Aripiprazole, Lurasidone, Methamphetamine & Cannabis (exp112124)". Erowid.org. Jul 25, 2018. erowid.org/exp/112124
This is an update for Latuda and Other Drugs
I wrote the last report approximately one or one and a half years ago. I am now 19 years of age. I will start off by talking about why I went off of Latuda. It was because of a very peculiar side-effect, the likes of which I cannot explain. It started happening about a year or so after starting it. It was a very contradicting feeling of restless tiredness, and happened periodically, sometimes every evening. All I wanted to do was sleep. I couldn't focus on what was going on except my own inner suffering. The suffering was due to my inability to sleep. I would lie down and close my eyes and they wouldn't stay shut. They would quiver, and when I got them to stay shut for more than like 20 seconds, I had a strong urge to open them again and that would make me just keep opening my eyes over and over unable to sleep. This was especially unpleasant in inpatient drug treatment. I cried when this happened. I got crippling anxiety during the day because of it, and I've never otherwise had an anxiety problem. I didn't realize that it was the Latuda causing this.
At inpatient treatment I thought it would be a good way to cope with the stress of being institutionalized and might be kinda fun to induce psychosis by refusing it. Only then did I realize that the side-effect didn't happen when the Latuda was out of my body. Although this was a pleasant surprise, time and time again experimenting with not taking my meds made me realize I truly am mentally ill. I would twitch, become emotional, oppositional and manic. Those were initial effects which was enough for me to want to get back on something. I asked to be put on different ones. Some of them were okay, other ones that I tried, namely Risperdal and Invega (go a few paragraphs down, that's when I took Invega, not in treatment), made that same side-effect aforementioned happen even worse than with Latuda.
So they switched me around a lot. This one wore off during the day. That one made me too tired. This other one made that mysterious restless tiredness, which was very agitating, happen every evening. So, they figured since I was 'nonncompliant with meds' that it would be a good idea to take me off of antipsychotics pretty much cold turkey because I wasn't hallucinating. They were getting mad that I kept complaining. I was getting mad because they weren't listening. And then I got really mad sometimes, not just at the psychiatrists who took me off the meds. Mad at anything and everything.
Sensory input seemed to trigger me into throwing fits, wanting to hurt myself, crying, and strong urges for suicide. I had enough self-control not to bash my head into a rock-hard wall. I consider that a great success! I didn't get put in a straight jacket! They put me on suicide watch once for crying and they left the door open at night while staff chatted about, the light seeped into the room, they didn't let me have a belt or the cord for the radio that I used to play CD's my friend burned for me, and they checked on me every 15 minutes. What I've learned from my many stays at institutions is that getting put on suicide watch makes things even more stressful.
Now here's the part where I get out. I hadn't been on antipsychotics for over two weeks. My mom said later on that I looked worse when I got out than when I was admitted (I was addicted to meth and had done meth the last 3 days prior to admittance after a month of use). Now, things were a little better. I got to pet my cats, eat whatever I wanted without people giving me food handouts which made me feel guilty, nobody to say rude things to me and no staff to force me to do bullshit (laughing yoga, that was the closest I got to bashing my head).
Fastforward a couple weeks. I was twitchy, talked to myself, had echolalia, disorganized thought, word salad, I couldn't communicate (I was apprehensive to say anything because I couldn't put it together in my head), and was riddled with intrusive thoughts and feelings. No hallucinations, but in my experience, when these sorts of things happen it progresses further and then follows the hallucinations and delusions. I went to see my psychiatrist. My mother came along because I couldn't speak for myself. He put me on oral Invega and if I tolerated it I could get Invega Sustenna and then possibly Invega Trinza. He said I could take 3 to 6 mgs of it per night. I'm glad I took 6. Why? Because it brought about that horrible side effect I mentioned in the beginning that started all this medication trouble. If I would have gotten an injection I would have been screwed for a month.
Next, back to the good ol' Abilify that my first psychiatrist started me out with at 16. The only reason I went off it was due to the weight gain. Boy, did I not realize what a godsend this medication is. It's generic, now, too. There might be a little fatigue, but I can offset that with mild stimulant use such as coffee, and I still have yet to try adrafinil. I expect to remain on this medication for a long time unless perhaps another novel one comes out, like Lumateperone or something if they're deemed safe.
That is the end of my story for now except I have a few more things to say. What do I blame for this disease that has plagued my young life already? Marijuana, marijuana, marijuana! Marijuana at a young age and a genetic predisposition for schizophrenia. It makes me mad when people think marijuana is okay for kids. Look at me. I have to take antipsychotics every day and I had a psychotic break at 16 as I took a hit from a one-hitter.
The second thing is that I disagree with something my psychiatrist told me. I get fatigue from Abilify. I drink coffee and that helps. I used to do meth primarily because antipsychotics were making me tired. I took my antipsychotic while I was doing meth and had no psychosis unless I took an excessive, huge amount of meth, and my psychiatrist thinks there's a direct correlation between the amount of dopamine a schizophrenic has and the severity of their hallucinations. Wrong. I think he bullshitted me, it could be an excuse not to give me modafinil, or maybe despite the fact he works at a facility that primarily treats people with psychotic disorders he holds misconceptions about the etiology of psychosis.
My advice to you all is that if you're going to do drugs, be informed. Don't fuck up your life, or day, or month just because you wanted to get high. Be stronger than that. I've been sober from recreational drugs for 3 months now. I was high on meth for a good fraction of the last three years and I recovered and am doing well. I still blame the weed for my mental illness, though, not meth, because my dad has hallucinated and all he did was smoke weed, and when I started smoking weed that was when I started to get mentally ill. Meth for me was primarily a way to self-medicate for the fatigue I was experiencing from antipsychotics.
[Reported Dose: "15 mg Abilify, 80 mg Latuda, .2 to .3 of meth near daily, .2 to .3 of Marijuana near daily"]
COPYRIGHTS: All reports are copyright Erowid.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.